MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W.SA25 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W.SA25 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX435T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx435t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be clogged.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Gender: female.Involved component: 3004721439-2021-00130 (fx800t - m.Blue 0 valve ).
 
Event or Problem Description
Investigation is completed.
 
Additional Manufacturer Narrative
Manufacturing and quality control data the progav® 2.0 shunt system was manufactured by a qualified employee on june 2018.Deviations during assembly did not occur.The product was finally tested as article fx435t and released for packaging and sterilization and was sterilized by miethke.The progav® 2.0 has a normal pressure range of 0 to 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.The shuntassistant® has a fixed pressure of 25 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at a fixed pressure of 25 cmh2o, and were found to meet range the tolerances.All tested parameters were assessed according to specifications.Visual inspection in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observations were made during the visual inspection: - rupture in catheter between prechambe and progav® 2.0.7.2 permeability test the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the progav® 2.0 system with m.Blue® upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the progav® 2.0 with m.Blue® is permeable.7.3 adjustability test in this step, it was investigated whether the adjustable progav® can be successfully set to each specified pressure setting.It was checked whether the valve is fully adjustable within the full range of specified pressure settings ( in increments of 5 cmh2o).The progav® 2.0 was found to be adjustable to all pressure settings.7.4 braking force and brake function test the braking force and brake function test investigates whether the brake function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force of the progav® 2.0 was within the specified tolerance and the brake function operated as expected.7.5 internal inspection of product in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, some deposits were found in progav® 2.0.Results based on our investigation results, we cannot identify a blockage in the valve.However, we assume that the deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PROGAV 2.0 SYS W.SA25 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11770640
Report Number3004721439-2021-00113
Device Sequence Number4168174
Product Code JXG
UDI-Device Identifier04041906137335
UDI-Public4041906137335
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2023
Device Model NumberFX435T
Device Catalogue NumberFX435T
Device Lot Number20038318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR